MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC RATCHETING SMALL STRAIGHT HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC RATCHETING SMALL STRAIGHT HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733734
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No components were returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.It was reported that the top of the ratchet handle broke.Issue resolved with instrument replacement.There was no reported delay to the procedure due to this issue.There was no impact to patient.
 
Additional Manufacturer Narrative
The ratcheting handle instrument was returned to the manufacturer for analysis.Analysis found physical damage, specifically the end cap had broken from the handle.If information is provided in the future, a supplemental report will be issued.

Brand Name
RATCHETING SMALL STRAIGHT HANDLE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key7934849
Report Number1723170-2018-04988
Device Sequence Number1539776
Product Code OLO
UDI-Device Identifier00763000054465
UDI-Public00763000054465
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733734
Device Catalogue Number9733734
Device Lot Number40074
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1